Journal of Commutative Algebra

The resultants of quadratic binomial complete intersections

Tadahito Harima, Akihito Wachi, and Junzo Watanabe

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We compute the resultants for quadratic binomial complete intersections. As an application we show that any quadratic binomial complete intersection can have the set of square-free monomials as a vector space basis if the generators are put in a normal form.

Article information

J. Commut. Algebra, Volume 12, Number 2 (2020), 217-235.

Received: 2 February 2017
Revised: 18 July 2017
Accepted: 27 July 2017
First available in Project Euclid: 2 June 2020

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 13P15: Solving polynomial systems; resultants
Secondary: 13M10: Polynomials 13B25: Polynomials over commutative rings [See also 11C08, 11T06, 13F20, 13M10]

resultant binomial quadrics


Harima, Tadahito; Wachi, Akihito; Watanabe, Junzo. The resultants of quadratic binomial complete intersections. J. Commut. Algebra 12 (2020), no. 2, 217--235. doi:10.1216/jca.2020.12.217.

Export citation


  • A. Abedelfatah, “On the Eisenbud–Green–Harris conjecture”, Proc. Amer. Math. Soc. 143:1 (2015), 105–115.
  • I. M. Gelfand, M. M. Kapranov, and A. V. Zelevinsky, Discriminants, resultants, and multidimensional determinants, Birkhäuser, 1994.
  • T. Harima, T. Maeno, H. Morita, Y. Numata, A. Wachi, and J. Watanabe, The Lefschetz properties, Lecture Notes in Mathematics 2080, Springer, 2013.
  • T. Harima, A. Wachi, and J. Watanabe, “The quadratic complete intersections associated with the action of the symmetric group”, Illinois J. Math. 59:1 (2015), 99–113.
  • T. Maeno and J. Watanabe, “Lefschetz elements of Artinian Gorenstein algebras and Hessians of homogeneous polynomials”, Illinois J. Math. 53:2 (2009), 591–603.
  • C. McDaniel, “Some remarks on Watanabe's bold conjecture”, preprint, 2016.